Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is itchy rashes caused due to chickenpox?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
I had a shot given to me at our local CVS on 12/23/13. Just two evenings ago I broke out all over with an itchy rash. Could this rash be a light case of chickenpox? Thank you very much.
Posted Fri, 7 Feb 2014 in General Health
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXXXXXXXXX Thanks for writing in to us. I have read your query in detail. The vaccine for Shingles is a protective one and is often taken by the elderly population to prevent an attack of shingles, which though not a fatal condition, often causes a lot of pain and is debilitating. The condition affects more people older than 80 years of age (about 25 to 50 % risk). The only conditions where the Shingles vaccine is avoided is when a person is immunocompromised or taking medications like steroids in high doses or recent chemotherapy. An itchy rash could be due to the result of chicken pox but eventually it should disappear by itself. Please do not worry. Application of calamine lotion on the itching areas will decrease the itching. If it is very severe and spreading all over the body then a consultation with your doctor is suggested. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor